EconPapers    
Economics at your fingertips  
 

A new algorithm for constructing implied binomial trees: does the implied model fit any volatility smile?

Yanmin Li

Journal of Computational Finance

Abstract: ABSTRACT A new algorithm is proposed for constructing the implied recombining binomial tree. The implied tree built by the method is much more stable and reliable than that constructed using the algorithm of Derman and Kani (1994) and its extensions. Furthermore, it is faster and easier to use. The general properties of the implied model are studied. It is demonstrated that the local volatility function can become singular for certain volatility smiles. The implications of the singularity for the application of the implied model are discussed.

References: Add references at CitEc
Citations:

Downloads: (external link)
https://www.risk.net/journal-of-computational-fina ... any-volatility-smile (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rsk:journ0:2160527

Access Statistics for this article

More articles in Journal of Computational Finance from Journal of Computational Finance
Bibliographic data for series maintained by Thomas Paine ().

 
Page updated 2025-03-19
Handle: RePEc:rsk:journ0:2160527